Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

hey guys, i was taking doxycycline for just under a year, and worked well in teh begining but latly i have been getting breakouts again. I was thinking i was getting immune to the antibiotic and should stop taking it. I went to get a refill but my doctor hasn't replied yet. If i just stopped taking it now would all the old brekouts return?

Share this post


Link to post
Share on other sites

You know, I was on Doxy for 2.5 years...and for the last 1.5 years it didn't seem to be doing much except holding back my really big nodular acne, I was still breaking out with lots of papules and other painful lumps that I couldn't stand. I'm assuming I was immune to it, because when I saw the derm he switched me to Trimethoprim, which calmed me down a little, but still no drastic improvement. Since I've been off the anti's I have less acne now. It's weird. I think maybe the yeast infection the antibiotics gave me was causing worse acne than I had to begin with, because now that I'm clearing up the yeast problem (and not taking antibiotics) my skin seems much more improved. Strange, no?

But in short, I would say you are getting immune. Either try another antibiotic or go for the "good stuff," Accutane. If my insurance weren't so picky that's what I'd be on right now, but alas...until I find a plan B, I am stuck. :cry:

Share this post


Link to post
Share on other sites

hey guys, i was taking doxycycline for just under a year, and worked well in teh begining but latly i have been getting breakouts again. I was thinking i was getting immune to the antibiotic and should stop taking it. I went to get a refill but my doctor hasn't replied yet. If i just stopped taking it now would all the old brekouts return?

Thats an awful long time to be on antibiotics. Have you had bloodwork done to check your liver values? These tetracyclines block protein synthesis as well so your muscles will break down and if nothing else not grow.

Share this post


Link to post
Share on other sites
Guest Guest_Me_*

hey guys, i was taking doxycycline for just under a year, and worked well in teh begining but latly i have been getting breakouts again. I was thinking i was getting immune to the antibiotic and should stop taking it. I went to get a refill but my doctor hasn't replied yet. If i just stopped taking it now would all the old brekouts return?

Thats an awful long time to be on antibiotics. Have you had bloodwork done to check your liver values? These tetracyclines block protein synthesis as well so your muscles will break down and if nothing else not grow.

Are you serious?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×